PYTHIA Workshop 2019, Monash

Australia/Melbourne
JL Williams Room (Monash University)

JL Williams Room

Monash University

School of Physics & Astronomy, 19 Rainforest Walk, Clayton Campus, Clayton, VIC, Australia
Peter Skands (Monash University (AU))
Description

The workshop offers a possibility for the researchers involved in the Pythia event-generator project to meet in person, to work on common aspects of the code and its documentation, exchange news, and engage in discussions of topical physics questions.

Everyone is warmly invited to contribute with suggestions for what they would like to see happen during the workshop. A far-from complete list of topics suggested so far includes:

  • Integration of Dire and Vincia into Pythia (→Pythia 8.3?)
  • General preparation for a Pythia 8.3 release, and updated manual.
  • Structure of uncertainty bands and reweighting/biasing (if not done before meeting)
  • Managing/structuring the many new options/models for fragmentation. 
  • Hadronization, finalising the interacting strings model, non-conserving local string breaks, or overhaul to popcorn. (Cody)
  • Common interface for MG5 C++ matrix elements? (beyond current MG5 Pythia 8 output format; Valentin Hirschi has developed a plugin which both Stefan P and I are beginning to use, for things like splitting kernels and MECs)
  • Heavy-ion stuff (Leif)
  • Dipole swing in (timelike) shower (Leif)
  • Validation of new releases/commits (Leif)
  • Base-line professor tuning (Leif)
  • HepMC3/LHEF integration (Leif)
  • Prawns on the barbie
  • ...
  • Please let me know any suggestions you have for any topics you'd like to report on, work on, or just discuss, during the workshop.
  • ... 
Registration
Registration
Participants
  • Christian Bierlich
  • Christian Tobias Preuss
  • Cody B Duncan
  • Helen Brooks
  • Ilkka Helenius
  • Leif Lönnblad
  • Nishita Desai
  • Peter Skands
  • Philip Ilten
  • Rob Verheyen
  • Stefan Prestel
  • Stephen Mrenna
  • Steve Mrenna
  • Torbjörn Sjöstrand
  • toutou jiddou
    • 09:30 11:00
      Pythia Collaboration Meeting 1h 30m JL Williams Room

      JL Williams Room

      Monash University

      School of Physics & Astronomy, 19 Rainforest Walk, Clayton Campus, Clayton, VIC, Australia
    • 11:00 12:00
      Updates from the Monash team 1h 107 Large Seminar Room

      107 Large Seminar Room

      Monash University

      Speakers: Cody Duncan (Monash University) , Dr Helen Brooks (Monash University) , Rob Verheyen (Radboud University Nijmegen)
    • 15:00 15:30
      Afternoon Tea 30m JL Williams Room

      JL Williams Room

      Monash University

      School of Physics & Astronomy, 19 Rainforest Walk, Clayton Campus, Clayton, VIC, Australia
    • 11:00 12:00
      Updates from Ilkka and Christian 1h Large Seminar Room 107

      Large Seminar Room 107

      Monash University

      Speakers: Christian Bierlich (Lund University (SE)) , Dr Ilkka Helenius (University of Jyväskylä) , Ilkka Helenius (Helsinki Institute of Physics (HIP)-Univ. of Helsinki, Fac. of S)
    • 15:00 15:30
      Afternoon Tea 30m JL Williams Room

      JL Williams Room

      Monash University

      School of Physics & Astronomy, 19 Rainforest Walk, Clayton Campus, Clayton, VIC, Australia
    • 19:00 20:30
      MCnet Management Meeting (via Vidyo) 1h 30m Vidyo

      Vidyo

      https://vidyoportal.cern.ch/join/M9iXCbcFH8Qz

      To join the meeting on Tuesday please click one of the links below.
      https://vidyoportal.cern.ch/join/M9iXCbcFH8Qz
      OR:
      https://vidyoportal.cern.ch/flex.html?roomdirect.html&key=M9iXCbcFH8Qz

      If you want to join by phone, please use one of the phone numbers listed in the link below:
      · http://information-technology.web.cern.ch/services/fe/howto/users-join-vidyo-meeting-phone
      · and enter the meeting extension 1010431387 in order to join.

    • 11:00 12:00
      Updates from Nishita and Stefan 1h 107 Large Seminar Room

      107 Large Seminar Room

      Monash University

      Speakers: Nishita Dattatray Desai (Ruprecht-Karls-Universitaet Heidelberg (DE)) , Stefan Prestel (Fermi National Accelerator Laboratory) , Stefan Prestel (Fermi National Accelerator Laboratory)
    • 14:00 15:00
      Quark Gluon Plasmas and How To Simulate Them (Colloquium) 1h 107 Large Seminar Room

      107 Large Seminar Room

      Monash University

      Speaker: Leif Lönnblad (Lund University (SE))
    • 15:00 15:30
      Afternoon Tea 30m JL Williams Room

      JL Williams Room

      Monash University

      School of Physics & Astronomy, 19 Rainforest Walk, Clayton Campus, Clayton, VIC, Australia
    • 17:00 18:00
      Pythia 10k Bubbly 1h 1 Oriflamme Ct, Aspendale Gardens

      1 Oriflamme Ct, Aspendale Gardens

      Peter can take 4 people + has taxi vouchers
    • 18:00 21:00
      Prawns (etc) on the BBQ 3h 1 Oriflamme Ct, Aspendale Gardens

      1 Oriflamme Ct, Aspendale Gardens

      At our home, 1 Oriflamme Ct, Aspendale Gardens, VIC-3195

    • 11:00 12:00
      HEP Seminar 1h 107 Large Seminar Room

      107 Large Seminar Room

      Monash University

      Speaker: Philip Ilten (University of Birmingham (GB))
    • 14:00 15:00
      Steve and Rob 1h Large Seminar Room 107

      Large Seminar Room 107

      Monash University

      Speakers: Rob Verheyen, Rob Verheyen (Radboud University Nijmegen) , Robert Jan Verheyen (N) , Stephen Mrenna (FERMILAB) , Steve Mrenna (Fermi National Accelerator Lab. (US))
    • 15:00 15:30
      Afternoon Tea 30m JL Williams Room

      JL Williams Room

      Monash University

      School of Physics & Astronomy, 19 Rainforest Walk, Clayton Campus, Clayton, VIC, Australia
    • 12:00 13:00
      Workshop Summary and Roadmap 1h 107 Large Seminar Room

      107 Large Seminar Room

      Monash University

    • 15:00 15:30
      Afternoon Tea 30m JL Williams Room

      JL Williams Room

      Monash University

      School of Physics & Astronomy, 19 Rainforest Walk, Clayton Campus, Clayton, VIC, Australia